Talk

Advanced search

Citalopram+Zopiclone+Cocodamol+Tramadol =memory loss ?

(8 Posts)
lucifer0000666 Wed 18-Oct-17 16:31:29

Hi ive been diagnosed with Borderline Personality Disorder about ten years ago but have been taking antidepressants for nearly twenty years.At first it was fluxotine then seroxat and im now taking citalopram 40mg everyday.Just recently i was prescribed Zopiclone to help sleep but while taking them have had severe cases of toothache so to ease the pain was taking cocodamol and tramadol could this mix of tablets effect my memory as i have done some really stupid things which are out of character and cannot remember doing them?

Daisies1 Wed 18-Oct-17 22:03:04

Eek yes!! Stick to paracetamol and ibuprofen then add in codine if needed??

lucifer0000666 Thu 19-Oct-17 10:37:17

Thank you for your reply Daisies1. I know one of the less common side effects of Citalopram is memory loss on high dosage and iam now wondering if it is them that are causing my memory loss of recent events .I originally started on 60mg then it was lowered to 40mg as my doctor was worried about it causing me heart problems.

Wilderful Fri 20-Oct-17 19:11:33

This is definitely something you need to discuss with your doctor or pharmacist.

Itsonkyme Wed 25-Oct-17 11:41:54

Don't think you should take cocodamol and tramadol at the same time.
Maybe just the cocodamol if the pain that bad. Plus dentist visit!!
It's not going to get better by itself.

lucifer0000666 Thu 26-Oct-17 11:54:48

Hi thanks to everyone for your replies i have visited the docs and they reckon neither the citalopram or the zopiclone can cause memory loss but i have found out that in America because there are more people they can do a much more in depth study of both medications and they have found they both can cause memory loss in high doses.I have visited dentist also so now i'am waiting to go to hospital to have both wisdom teeth surgically removed .I have recently stopped the zopiclone and havent had any memory loss issues.

Itsonkyme Thu 26-Oct-17 22:22:00

Thanks for updating us lucifer. My father had been taking Zopiclone for years and we've been saying for ages that he sounds confused in the mornings.
Trouble is he wouldn't stop taking them anyway as he has an absolute fear of not sleeping and becomes quite angry if we suggest coming off them. Luckily he's retired so I suppose it's up to him.

lucifer0000666 Sat 28-Oct-17 17:20:23

Hi Itsonkyme i hope you don't mind but i have spoken with my mum who was a RGN working at Gamston General hospital and she has asked me to ask you if this is out of character for your father? She did say if it is then the Zopiclone should be changed for another form of medication that suits him better,she did also say if it's come on gradually that it could just be down to him getting older but like you have said it is up to him unless you are concerned about it .I really hope you don't mind me talking to my mum as some people can be funny about discussing private matters with strangers .Hope to hear from you soon .

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now